Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 18, 2006, 2:15 PM PDT for Ventura County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 2:15 PM PDT (21:15 UTC)
- Expired
- Jul 18, 2006, 3:15 PM PDT
- In force
- 60 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pt Mugu Naws, CA (KNTD), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 182117 FFWLOX CAC111-182215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 215 PM PDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN VENTURA COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 315 PM PDT * AT 208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN WITH POSSIBLE FLASH FLOODING FROM A THUNDERSTORM OVER QUATAL CANYON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS IN THE QUATAL CANYON AREA. EXPECT FLOODING ALONG QUATAL CANYON ROAD. STREAMS AND OTHER LOW LYING AREAS IN THE CANYON WILL ALSO BE SUBJECT TO FLOODING. LAT...LON 3474 11942 3474 11920 3492 11920 3492 11942 $$ DANIELSON
2 follow-up statements
000 WGUS76 KLOX 182131 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 230 PM PDT TUE JUL 18 2006 CAC111-182215- VENTURA- 230 PM PDT TUE JUL 18 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR NORTHWESTERN VENTURA COUNTY... AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. CURRENT ONE HOUR DOPPLER RAINFALL ESTIMATES OF 3 TO 4 INCHES ARE BEING OBSERVED IN THE FLASH FLOOD WARNING AREA. THIS RAINFALL IS EXPECTED TO FLOW INTO QUATAL CANYON IN NORTHWESTERN VENTURA COUNTY. FLOOD WATERS WILL THREATEN TRAFFIC ALONG THE QUATAL CANYON ROAD AND ANY ADJACENT ROADS AND STREAM BEDS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3474 11942 3474 11920 3492 11920 3492 11942 $$ DANIELSON
000 WGUS76 KLOX 182214 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 314 PM PDT TUE JUL 18 2006 CAC111-182220- VENTURA- 314 PM PDT TUE JUL 18 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM PDT FOR NORTHWESTERN VENTURA COUNTY... THE THUNDERSTORM THAT PRODUCED HEAVY RAIN OVER QUATAL CANYON HAS NOW MOVED NORTHWARD INTO KERN COUNTY. THEREFORE...THE THREAT FOR FLASH FLOODING HAS ENDED. RUNOFF FROM THIS AFTERNOONS HEAVY RAINS IS EXPECTED TO CONTINUE FOR THE NEXT HOUR OR SO. THEREFORE...LOOK FOR SWOLLEN STREAMS AND LOCAL PONDING OF ROADWAYS TO CONTINUE UNTIL AROUND 430 PM PDT. IF YOU ENCOUNTER WATER COVERING A ROADWAY...DO NOT ATTEMPT TO CROSS. WAIT UNTIL PONDING SUBSIDES OR CHOOSE AN ALTERNATE ROUTE. LAT...LON 3474 11942 3474 11920 3492 11920 3492 11942 $$ DANIELSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:35 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 18, 10:35 AM PDT, 3 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED AVN NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1035 AM PDT TUE JUL 18 2006 .SHORT TERM... WATER VAPOR IMAGERY SHOWED WELL DEFINED EASTERLY WAVE MOVING THROUGH NORTHERN BAJA LAST NIGHT...AND IS NOW CURRENTLY CENTERED NEAR 30N/120W. A LARGE THUNDERSTORM COMPLEX FORMED OVER SOUTHERN NEVADA LAST NIGHT WITH REMNANT SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY MOVING THROUGH SLO AND NORTHERN SBA COUNTIES. A WARM AND MOIST AIR MASS IS NOW IN PLACE ACROSS THE FORECAST AREA WITH THE MONSOONAL PATTERN LIKELY REMAINING IN PLACE THROUGH FRIDAY. WITH NO CLEAR DYNAMICAL TRIGGER TODAY...APPEARS THAT BEST THREAT FOR AFTERNOON AND EARLY EVENING THUNDERSTORM ACTIVITY WILL BE ACROSS THE MOUNTAINS AND ANTELOPE VALLEY DUE TO TERRAIN FORCING AND GREATEST INSTABILITY. HOWEVER...ANY STORMS THAT DO DEVELOP LATER TODAY COULD DRIFT WEST OF THE MOUNTAINS DUE TO THE SOUTHEAST TO EAST FLOW ALOFT. WITH PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.75 INCHES ACROSS THE AREA...AND FAIRLY LIGHT STEERING FLOW IN THE UPPER ATMOSPHERE... DO HAVE SOME CONCERNS ABOUT POTENTIAL FLASH FLOODING IF STORMS DO DEVELOP TODAY. WILL MONITOR THROUGH THE MORNING...AND CONSIDER ISSUING A FLASH FLOOD WATCH FOR THE MOUNTAINS AND ANTELOPE VALLEY LATER TODAY. LOW LEVEL MOISTURE IN PLACE AS EVIDENT BY 850 MB DEWPOINTS IN EXCESS OF 8 DEGREES CELSIUS...WITH EVEN SURFACE DEWPOINTS INTO THE UPPER 60S AND LOWER 70S ACROSS PORTIONS OF OUR AREA. IF LARGER THUNDERSTORMS DO DEVELOP ACROSS OUR DESERTS TO THE EAST...THE DOOR IS CERTAINLY OPEN FOR SOME OF THIS ACTIVITY TO DRIFT ACROSS OUR REGION THE NEXT FEW DAYS...SO CURRENT BROADBRUSH LOW POPS ACROSS AREA LOOKS GOOD FOR NOW. *** LONG TERM FROM PREVIOUS DISCUSSION *** .LONG TERM... GUIDANCE SHOWS A NICE JUMP IN TEMPS FRIDAY AS HGTS RISE SOME IN RESPONSE TO WESTWARD PROGRESSION OF HIGH. SW FLOW CONTINUES AND SO WILL THE CHC OF TSRA. SATURDAY THE HIGH SETS UP IN ERN OREGON AND THIS SHOULD PUT AN END TO THE TSRA. BUT MDLS HAVE NOT BEEN TOO GOOD IN FIGURING OUT THE ACTUAL FLOW PATTERNS SO LEFT A SLIGHT CHANCE IN. SUNDAY LOOKED DRY LAST NIGHT AND STILL LOOKS DRY NOW. SO LEFT MENTION OF TSRA OUT. WEEKEND HGTS STILL HIGH AND TEMPS WILL BE ABOVE NORMAL. SOME COOLING MONDAY AS THE HIGH SHIFTS SOUTHWARD INTO NV. A LITTLE MORE CLOUDS AS AGAIN SW FLOW SETS UP THIS ALSO WILL SET SO CAL UP FOR ANOTHER CHANCE OF TSRA. && .AVIATION...UPPER LEVEL LOW PRES CENTERED APPROXIMATELY 350NM WITH A TROUGH AXIS EXTENDING NE CENTERED OVER LA COUNTY THIS MORNING. LIGHT ESE MID/UPPER LEVEL FLOW OVER AREA WILL BECOME LIGHT TO MODERATE S FLOW IN THE EVENING AS THE AXIS LIFTS NW AND EXITS SLO COUNTY EARLY WED MORNING. BULK OF THE MOISTURE WAS OVER SLO COUNTY PROPAGATING N AND W WITH SCATTERED TO BROKEN UPPER LEVEL CLOUDS OVER NORTHERN LA COUNTY. WILL CONTINUE WITH ISOLATED THUNDERSTORMS THROUGH THE PERIOD AS CONVECTIVELY UNSTABLE AND RELATIVELY DRY SOUNDING PERSISTS OVER THE ENTIRE AREA. EXPECT AS THE TSTMS DEVELOP OVER THE HIGHER TERRAIN OF VTU/LA IN THE AFTERNOON TSTMS WILL PROPAGATE NRN THUS HAVE REMOVED VCTS FROM THE COASTAL SITES. EXPECT THE LOW LEVEL EDDIE WILL RETURN AS THE MID LEVEL FLOW BECOMES S AND LOW CLOUDS WILL INCREASE ALONG THE ENTIRE COAST SOUTH OF POINT CONCEPTION EARLY WED MORNING. HAVE FOLLOWED SIMILAR MET TIMING WITH THE RETURN OF MARINE CLOUDS THOUGH LOWER CIGS AND VIS RESTRICTIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...GOMBERG/RORKE AVIATION...FORWOOD
Hazardous weather outlook, Jul 18, 8:05 AM PDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 805 AM PDT TUE JUL 18 2006 CAZ034>041-044>047-051>054-059-087-088-191300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 805 AM PDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A CHANCE OF THUNDERSTORMS TODAY WHICH MAY PRODUCE LIGHTNING OR FLASH FLOOD HAZARDS. ABOVE NORMAL TEMPERATURES COULD BE HAZARDOUS TO PEOPLE EXERTING THEMSELVES IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THE PERIOD...ESPECIALLY ACROSS THE MOUNTAINS AND DESERT. THESE THUNDERSTORMS MAY PRODUCE LIGHTNING OR FLASH FLOOD HAZARDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:08 PM PDT | Flash Flood Watch | LOX | Santa Barbara | 5 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.